Alert archive / Colorado / Tornado Warnings in 2009
Tornado Warning 78, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this tornado warning at Aug 17, 2009, 6:59 PM MDT for Elbert County, Lincoln County, Colorado. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 17, 2009, 6:59 PM MDT (00:59 UTC)
- Expired
- Aug 17, 2009, 7:30 PM MDT
- In force
- 31 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
Counties Elbert County, CO, Lincoln County, CO
The radar
The Pueblo radar (KPUX), 70 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 7:10 PM MDT | TSTM WND GST 72 | 4 E Kutch, CO | |
| Aug 17, 7:15 PM MDT | HAIL 1.5 | 6 Nw Punkin Center, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 395 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1610 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS55 KBOU 180059 TORBOU COC039-073-180130- /O.NEW.KBOU.TO.W.0078.090818T0059Z-090818T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE DENVER CO 659 PM MDT MON AUG 17 2009 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * TORNADO WARNING FOR... CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO SOUTHEASTERN ELBERT COUNTY IN EAST CENTRAL COLORADO * UNTIL 730 PM MDT * AT 659 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 5 MILES NORTHEAST OF KUTCH...OR 24 MILES SOUTH OF LIMON. THIS STORM WAS MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PUNKIN CENTER AND KUTCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SAFE SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE DAMAGING HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. && LAT...LON 3903 10346 3877 10346 3877 10390 3903 10388 TIME...MOT...LOC 0059Z 278DEG 10KT 3893 10378 $$
1 follow-up statement
000 WWUS55 KBOU 180108 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 708 PM MDT MON AUG 17 2009 COC039-073-180130- /O.CON.KBOU.TO.W.0078.000000T0000Z-090818T0130Z/ LINCOLN CO-ELBERT CO- 708 PM MDT MON AUG 17 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM MDT FOR SOUTHEASTERN ELBERT AND CENTRAL LINCOLN COUNTIES... AT 708 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS LOCATED 4 MILES NORTHWEST OF PUNKIN CENTER...OR 25 MILES SOUTH OF LIMON. THIS STORM WAS MOVING SOUTHEAST AT 15 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PUNKIN CENTER AND KUTCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO BASEBALLS AND DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF 70 MPH. && LAT...LON 3903 10346 3877 10346 3877 10390 3903 10388 TIME...MOT...LOC 0108Z 291DEG 12KT 3891 10374 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at Aug 17, 3:15 PM MDT, 3 hours 44 minutes earlier.
Area forecast discussion, Aug 17, 3:15 PM MDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 315 PM MDT MON AUG 17 2009 .SHORT TERM...SLOW START TO CONVECTION AS CONVECTIVE TEMPS HAVE YET TO BE REACHED ON THE PLAINS GENERALLY EAST EAST OF A GREELEY TO LIMON LINE. NOT THE CASE UP AGAINST THE FOOTHILLS AND ALONG THE PALMER DIVIDE WHERE LATEST RUC ANALYSIS INDICATING FM 400-1000 J/KG CAPE VALUES AND ZERO CIN. ONLY STORM GOING UP AT THIS HOUR ON THE PALMER DIVIDE OVER SWRN ELBERT COUNTY. RADAR LAYER SCANS INDICATING A STRONGLY SHEARED TOWER. SHEARING IN RESPONSE TO 85-90KT SW-NWLY JET OVER THE AREA. MEANWHILE E-SELY LOW-LEVEL FLOW CONTINUES TO STRENGTHEN ON THE PLAINS IN RESPONSE TO FALLING PRESSURES WEST OF THE CONTINUE DVD IN THE RESPONSE TO FALLING HEIGHTS AND INCREASING MID-LEVEL DIVERGENCE AHEAD OF A SHARPLY CURVED TROUGH SWINGING ACROSS SERN IDAHO/WRN WYOMING/NRN UTAH AT THIS HOUR. Q-G VERT VELOCITY FILES A REGION OF MODERATE UPWARD MOTION MOVING IN OVER NWRN COLORADO. MODELS SHOW THIS AREA OF LIFT MIGRATING EAST- SOUTHEASTWARD ACROSS NRN AND CNTRL COLORADO THRU THE EVENING. SUSPECT IT/S ONLY A MATTER OF TIME TO SEE ISOLATED TO SCATTERED CONVECTION BREAKING OUT OVER THE FRONT RANGE FOOTHILLS AND THE ADJACENT PLAINS. ALSO LOOK FOR STORMS TO CONTINUE TO FORM AND STRENGTHEN OVER THE PALMER DIVIDE. W-SWLY TRANSPORT WINDS WILL CARRY STORMS OFF THE FRONT RANGE AND OVER THE I-25 URBAN CORRIDOR LATE THIS AFTERNOON BUT MORE LIKELY THIS EVENING...WITH MOST OF THIS ACTIVITY REMAINING SOUTH OF A LOVELAND TO GREELEY LINE. AT THIS TIME...BIG THREAT FM STORMS WILL BE LOCALLY HVY RAIN AND STG GUSTY WINDS...BUT WITH COLD POOL ALOFT WOULDN/T RULE OUT HAIL POSSIBLY UP TO AN INCH IN DIAMETER. STORMS WILL SHIFT EAST ACROSS THE PLAINS AND WEAKEN OVERNIGHT...BUT MAY SEE A FEW WEAK STORMS ALONG THE EASTERN EDGE OF THE CWFA UNTIL MORNING. OVERNIGHT...MODEL CROSS SECTIONS AND FCST SOUNDINGS INDICATE A CONTINUATION OF MOIST UPSLOPE FLOW ON THE PLAINS AND THE FORMATION OF A LOW CLOUD DECK AND PERHAPS SOME PATCHY FOG UP ALONG THE FRONT RANGE FOOTHILLS TOWARDS MORNING LIGHT. SUSPECT THIS CLOUD SHIELD TO MIX OUT FAIRLY QUICKLY WITH MODERATELY STRONG QG ASCENT DEVELOPS OVER THE AREA JUST AHEAD OF THE 700-500MB TROUGH AXIS. NAM AND GFS INDICATE AN EARLY START TO CONVECTION ON THE PLAINS WITH SFC BASED AND 0-3 KM CAPE VALUES OF 1200-2400J/KG BY LATE MORNING. SHEAR ALSO INCREASES WITH APPROACHING TROUGH AND THEREFORE CHANCES ARE WE MAY SEE A FEW LATE MORNING OR EARLY AFTERNOON STORMS GOING SEVERE ON THE PLAINS...AND POSSIBLY IN THE I-25 URBAN CORRIDOR. LARGE HAIL LOOKS TO BE MAIN THREAT...BUT CAN/T RULE OUT AN ISOLATED TORNADO. BY AFTERNOON...SHOULD SEE IMPROVING SKY CONDITIONS ACROSS THE HIGH COUNTRY AS WELL AS ALONG THE FRONT RANGE WITH PASSAGE OF THE MID-LEVEL TROUGH. QG-VERTICAL VELOCITY FIELDS INDICATE DOWNWARD MOTION OVER THIS AREA THRU THE AFTERNOON. WHEREAS FARTHER OUT ACROSS THE PLAINS...MAY SEE SCATTERED STORMS LINGERING THRU THE AFTERNOON. AS FOR TEMPERATURES NEXT 24 HOURS...SHOULD SEE SLIGHT WARMING INITIALLY UNTIL AFTER PASSAGE OF THE TROUGH. LOOKING FOR A WARMUP OF AT LEAST 4-6DEG F IN MAX TEMPS ON THE PLAINS. .LONG TERM...SHORT WAVE WILL QUICKLY EXIT THE AREA TUESDAY EVENING WITH A DRIER AND SUBSIDENT AIRMASS MOVING IN. THIS SHOULD BRING AN END TO THE SHOWERS AND THUNDERSTORMS FROM WEST TO EAST ACROSS THE AREA EARLY IN THE EVENING. BY WEDNESDAY...Q-G VERTICAL MOTION FIELDS STILL INDICATE LARGE SCALE WEAK SUBSIDENCE IN PLACE...AND AIRMASS IS RATHER DRY WITH PRECIPITABLE WATER VALUES MOSTLY UNDER 0.60 INCH. FORECAST SOUNDINGS SHOW A CAP IN PLACE AS WELL SO ANY THREAT OF THUNDER FOR THE AFTERNOON AND EVENING HOURS SEEMS QUITE LOW...DESPITE THE NEXT COLD FRONT MOVING INTO THE REGION. HAVE HELD ON TO THE LOW POPS FOR NOW...BUT THESE MAY BE REMOVED ALTOGETHER IN LATER UPDATES IF THE CURRENT TREND TOWARD A CAPPED ENVIRONMENT REMAINS CONSISTENT. EXPECT TWO COMPLETELY DRY DAYS IN A ROW OVER THE FORECAST AREA THURSDAY AND FRIDAY...WHICH IS RARE FOR ANY SUMMER...AND HAS NOT OCCURRED YET THIS STORMY SUMMER. HOWEVER...THE DRYING AIRMASS AND WARMING UPPER LEVELS ASSOCIATED WITH THE BUILDING RIDGE SHOULD TAKE CARE OF ANY CONVECTION FOR BOTH THOSE DAYS. TEMPERATURES WILL BEGIN A WARMING TREND BY FRIDAY WHICH WILL CONTINUE INTO THE WEEKEND WHEN HIGHS SHOULD BE NEAR 90F ACROSS THE PLAINS. ENOUGH MOISTURE EXPECTED TO BUILD UP UNDER THE RIDGE TO BRING THE THREAT OF STORMS BACK TO THE MOUNTAINS BY SATURDAY...AND THEN ONTO THE PLAINS BY MONDAY. && .AVIATION...WIDELY SCATTERED THUNDERSTORMS FORMING OVER THE FOOTHILLS LATE THIS AFTERNOON EXPECTED TO TRACK NORTHEAST ACROSS PORTIONS OF THE DENVER METRO AREA BETWEEN 17/2300Z AND 18/0300Z. MAIN CONCERN WILL BE STG WIND GUSTS TO 35 KT...BUT MAY ALSO SEE LOW CIGS AND REDUCED VSBYS IN A BRIEF HEAVY RAIN SHOWER. EARLY TUESDAY MORNING COULD SEE LOW CEILINGS AND PATCHY FOG IN THE DENVER AREA UNTIL AROUND 18/1500Z...THEN AS THE UPPER LEVEL TROUGH MOVES CLOSER SHOULD SEE SCATTERED T-STORMS FORMING IN THE AREA WITH A FEW POSSIBLY GOING SEVERE BY MIDDAY. CONDITIONS ARE EXPECTED TO IMPROVE BY LATE AFTERNOON AS DRIER AND MORE STABLE AIR SPREADS IN FROM THE WEST. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. BAKER/BARJENBRUCH
Hazardous weather outlook, Aug 17, 11:05 AM MDT, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1105 AM MDT MON AUG 17 2009 COZ030>051-181200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1105 AM MDT MON AUG 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A WEAK WEATHER DISTURBANCE CARRIED ALONG BY WESTERLY FLOW ALOFT WILL PASS OVER NORTH CENTRAL AND NORTHEAST COLORADO LATE THIS AFTERNOON AND EVENING. THIS UPPER LEVEL SYSTEM COUPLED WITH DAYTIME HEATING IS EXPECTED TO PRODUCE ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS IN THE HIGH COUNTRY BY EARLY THIS AFTERNOON. BUT IT IS EAST OF THE MOUNTAINS WHERE GREATER MOISTURE AND INSTABILITY WILL RESULT IN A BETTER CHANCE FOR THUNDERSTORMS. A FEW STORMS LATE THIS AFTERNOON AND EVENING...SPECIFICALLY ON THE PALMER DIVIDE AND EAST OF THE I-25 URBAN CORRIDOR...WILL BE CAPABLE OF HEAVY RAINFALL...STRONG GUSTY WINDS AND PERHAPS SOME SMALL HAIL. THUNDERSTORMS SHOULD END BY MIDNIGHT EXCEPT OUT ALONG THE EASTERN BORDER OF THE STATE WHERE A FEW WEAK STORMS MAY LINGER UNTIL MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED ON TUESDAY...ESPECIALLY ACROSS THE PLAINS AND FRONT RANGE. ENOUGH INSTABILITY AND WIND SHEAR WILL BE PRESENT TO BRING A THREAT OF A FEW SEVERE THUNDERSTORMS WITH LARGE HAIL OVER THE NORTHEAST PLAINS. AT THIS TIME...THE MAIN THREAT OF ANY SEVERE STORMS IS SHAPING UP FOR AREAS EAST OF A LINE FROM GREELEY TO DENVER INTERNATIONAL AIRPORT TO CASTLE ROCK. DRIER AND MORE STABLE WEATHER IS THEN EXPECTED FOR WEDNESDAY THROUGH THIS COMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER... SPOTTERS ARE ASKED TO RELAY OBSERVATIONS OF HEAVY RAINFALL AND ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE. BAKER/BARJENBRUCH
In the hours before
Local storm report, Aug 17, 5:28 PM MDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
528 PM MDT MON AUG 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 5 ESE BYERS 39.68N 104.14W
08/17/2009 M1.00 INCH ARAPAHOE CO TRAINED SPOTTER
0448 PM HAIL 3 E GREENLAND 39.15N 104.78W
08/17/2009 M1.00 INCH DOUGLAS CO TRAINED SPOTTER
0425 PM HAIL 12 N RAMAH 39.30N 104.17W
08/17/2009 M1.00 INCH ELBERT CO TRAINED SPOTTER
0421 PM HAIL 9 NE KIOWA 39.44N 104.34W
08/17/2009 M1.00 INCH ELBERT CO TRAINED SPOTTER
0409 PM HAIL 6 SE KIOWA 39.28N 104.38W
08/17/2009 M0.88 INCH ELBERT CO TRAINED SPOTTER
0342 PM HAIL 2 ENE RAMAH 39.13N 104.13W
08/17/2009 M1.00 INCH ELBERT CO TRAINED SPOTTER
0319 PM HAIL 9 ENE CALHAN 39.08N 104.14W
08/17/2009 M0.88 INCH EL PASO CO TRAINED SPOTTER
&&
FREDINLocal storm report, Aug 17, 5:41 PM MDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
541 PM MDT MON AUG 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 5 ESE BYERS 39.68N 104.14W
08/17/2009 M1.00 INCH ARAPAHOE CO TRAINED SPOTTER
0448 PM HAIL 3 E GREENLAND 39.15N 104.78W
08/17/2009 M1.00 INCH DOUGLAS CO TRAINED SPOTTER
0425 PM HAIL 12 N RAMAH 39.30N 104.17W
08/17/2009 M1.00 INCH ELBERT CO TRAINED SPOTTER
0421 PM HAIL 9 NE KIOWA 39.44N 104.34W
08/17/2009 M1.00 INCH ELBERT CO TRAINED SPOTTER
0409 PM HAIL 6 SE KIOWA 39.28N 104.38W
08/17/2009 M0.88 INCH ELBERT CO TRAINED SPOTTER
0342 PM HAIL 2 ENE RAMAH 39.13N 104.13W
08/17/2009 M1.00 INCH ELBERT CO TRAINED SPOTTER
0319 PM HAIL 7 WNW RAMAH 39.17N 104.29W
08/17/2009 M0.88 INCH ELBERT CO TRAINED SPOTTER
CORRECTED LOCATION
&&
FREDINLocal storm report, Aug 17, 5:57 PM MDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
557 PM MDT MON AUG 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL 11 N KIOWA 39.50N 104.46W
08/17/2009 M1.00 INCH ELBERT CO TRAINED SPOTTER
0525 PM HAIL 5 ESE BYERS 39.68N 104.14W
08/17/2009 M1.00 INCH ARAPAHOE CO TRAINED SPOTTER
0448 PM HAIL 3 E GREENLAND 39.15N 104.78W
08/17/2009 M1.00 INCH DOUGLAS CO TRAINED SPOTTER
0425 PM HAIL 12 N RAMAH 39.30N 104.17W
08/17/2009 M1.00 INCH ELBERT CO TRAINED SPOTTER
0421 PM HAIL 9 NE KIOWA 39.44N 104.34W
08/17/2009 M1.00 INCH ELBERT CO TRAINED SPOTTER
0409 PM HAIL 6 SE KIOWA 39.28N 104.38W
08/17/2009 M0.88 INCH ELBERT CO TRAINED SPOTTER
0342 PM HAIL 2 ENE RAMAH 39.13N 104.13W
08/17/2009 M1.00 INCH ELBERT CO TRAINED SPOTTER
0319 PM HAIL 7 WNW RAMAH 39.17N 104.29W
08/17/2009 M0.88 INCH ELBERT CO TRAINED SPOTTER
CORRECTED LOCATION
&&
FREDINLocal storm report, Aug 17, 6:09 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
609 PM MDT MON AUG 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL 8 S BENNETT 39.64N 104.42W
08/17/2009 M1.25 INCH ARAPAHOE CO TRAINED SPOTTER
0553 PM HAIL 11 N KIOWA 39.50N 104.46W
08/17/2009 M1.00 INCH ELBERT CO TRAINED SPOTTER
0525 PM HAIL 5 ESE BYERS 39.68N 104.14W
08/17/2009 M1.00 INCH ARAPAHOE CO TRAINED SPOTTER
0448 PM HAIL 3 E GREENLAND 39.15N 104.78W
08/17/2009 M1.00 INCH DOUGLAS CO TRAINED SPOTTER
0425 PM HAIL 12 N RAMAH 39.30N 104.17W
08/17/2009 M1.00 INCH ELBERT CO TRAINED SPOTTER
0421 PM HAIL 9 NE KIOWA 39.44N 104.34W
08/17/2009 M1.00 INCH ELBERT CO TRAINED SPOTTER
0409 PM HAIL 6 SE KIOWA 39.28N 104.38W
08/17/2009 M0.88 INCH ELBERT CO TRAINED SPOTTER
0342 PM HAIL 2 ENE RAMAH 39.13N 104.13W
08/17/2009 M1.00 INCH ELBERT CO TRAINED SPOTTER
0319 PM HAIL 7 WNW RAMAH 39.17N 104.29W
08/17/2009 M0.88 INCH ELBERT CO TRAINED SPOTTER
CORRECTED LOCATION
&&
FREDINLocal storm report, Aug 17, 6:36 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
636 PM MDT MON AUG 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM HAIL 4 S STRASBURG 39.68N 104.30W
08/17/2009 M1.00 INCH ARAPAHOE CO TRAINED SPOTTER
0625 PM HAIL 4 SSE BENNETT 39.70N 104.39W
08/17/2009 M1.25 INCH ARAPAHOE CO TRAINED SPOTTER
0608 PM HAIL 8 S BENNETT 39.64N 104.42W
08/17/2009 M1.25 INCH ARAPAHOE CO TRAINED SPOTTER
0608 PM HAIL 4 SSE ADENA 39.97N 103.86W
08/17/2009 M1.00 INCH ADAMS CO TRAINED SPOTTER
0553 PM HAIL 11 N KIOWA 39.50N 104.46W
08/17/2009 M1.00 INCH ELBERT CO TRAINED SPOTTER
0525 PM HAIL 5 ESE BYERS 39.68N 104.14W
08/17/2009 M1.00 INCH ARAPAHOE CO TRAINED SPOTTER
0448 PM HAIL 3 E GREENLAND 39.15N 104.78W
08/17/2009 M1.00 INCH DOUGLAS CO TRAINED SPOTTER
0425 PM HAIL 12 N RAMAH 39.30N 104.17W
08/17/2009 M1.00 INCH ELBERT CO TRAINED SPOTTER
0421 PM HAIL 9 NE KIOWA 39.44N 104.34W
08/17/2009 M1.00 INCH ELBERT CO TRAINED SPOTTER
0409 PM HAIL 6 SE KIOWA 39.28N 104.38W
08/17/2009 M0.88 INCH ELBERT CO TRAINED SPOTTER
0342 PM HAIL 2 ENE RAMAH 39.13N 104.13W
08/17/2009 M1.00 INCH ELBERT CO TRAINED SPOTTER
0319 PM HAIL 7 WNW RAMAH 39.17N 104.29W
08/17/2009 M0.88 INCH ELBERT CO TRAINED SPOTTER
CORRECTED LOCATION
&&
FREDINLocal storm report, Aug 17, 6:57 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
657 PM MDT MON AUG 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM HAIL 4 S STRASBURG 39.68N 104.30W
08/17/2009 M1.00 INCH ARAPAHOE CO TRAINED SPOTTER
0628 PM TORNADO 10 NW KUTCH 39.00N 104.00W
08/17/2009 ELBERT CO TRAINED SPOTTER
TORNADO ON GROUND FOR 6 MINUTES
0625 PM HAIL 4 SSE BENNETT 39.70N 104.39W
08/17/2009 M1.25 INCH ARAPAHOE CO TRAINED SPOTTER
0620 PM HAIL 10 NW KUTCH 39.00N 104.00W
08/17/2009 M2.50 INCH ELBERT CO TRAINED SPOTTER
0608 PM HAIL 8 S BENNETT 39.64N 104.42W
08/17/2009 M1.25 INCH ARAPAHOE CO TRAINED SPOTTER
0608 PM HAIL 4 SSE ADENA 39.97N 103.86W
08/17/2009 M1.00 INCH ADAMS CO TRAINED SPOTTER
0553 PM HAIL 11 N KIOWA 39.50N 104.46W
08/17/2009 M1.00 INCH ELBERT CO TRAINED SPOTTER
0525 PM HAIL 5 ESE BYERS 39.68N 104.14W
08/17/2009 M1.00 INCH ARAPAHOE CO TRAINED SPOTTER
0448 PM HAIL 3 E GREENLAND 39.15N 104.78W
08/17/2009 M1.00 INCH DOUGLAS CO TRAINED SPOTTER
0425 PM HAIL 12 N RAMAH 39.30N 104.17W
08/17/2009 M1.00 INCH ELBERT CO TRAINED SPOTTER
0421 PM HAIL 9 NE KIOWA 39.44N 104.34W
08/17/2009 M1.00 INCH ELBERT CO TRAINED SPOTTER
0409 PM HAIL 6 SE KIOWA 39.28N 104.38W
08/17/2009 M0.88 INCH ELBERT CO TRAINED SPOTTER
0342 PM HAIL 2 ENE RAMAH 39.13N 104.13W
08/17/2009 M1.00 INCH ELBERT CO TRAINED SPOTTER
0319 PM HAIL 7 WNW RAMAH 39.17N 104.29W
08/17/2009 M0.88 INCH ELBERT CO TRAINED SPOTTER
CORRECTED LOCATION
&&
FREDINThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 6:03 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe | 27 min |
| Aug 17, 6:07 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 38 min |
| Aug 17, 6:23 PM MDT | Tornado Warning | BOU | Elbert | 37 min |
| Aug 17, 6:27 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe | 48 min |
| Aug 17, 6:32 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Washington | 43 min |
| Aug 17, 6:46 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe | 29 min |
| Aug 17, 7:14 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Washington | 46 min |
| Aug 17, 7:28 PM MDT | Tornado Warning | BOU | Lincoln | 32 min |
| Aug 17, 7:45 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert | 45 min |
| Aug 17, 7:55 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Washington | 27 min |
| Aug 17, 7:59 PM MDT | Tornado Warning | BOU | Lincoln | 46 min |
| Aug 17, 8:15 PM MDT | Flash Flood Warning | BOU | Lincoln | 3 hr |
| Aug 17, 8:44 PM MDT | Tornado Warning | BOU | Lincoln | 31 min |
| Aug 17, 9:15 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 29 min |
| Aug 17, 9:27 PM MDT | Severe Thunderstorm Warning | BOU | Douglas | 48 min |
| Aug 17, 10:00 PM MDT | Severe Thunderstorm Warning | BOU | Douglas | 30 min |
| Aug 17, 10:21 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 29 min |
| Aug 18, 2:07 AM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 53 min |
| Aug 18, 12:39 PM MDT | Severe Thunderstorm Warning | BOU | Denver, Jefferson | 36 min |
| Aug 18, 1:10 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Denver, Douglas, Jefferson | 22 min |
| Aug 18, 1:16 PM MDT | Tornado Warning | BOU | Park | 24 min |
| Aug 18, 3:31 PM MDT | Special Weather Statement | BOU | Elbert | 44 min |
| Aug 18, 4:22 PM MDT | Special Weather Statement | BOU | Lincoln | 53 min |
Nearby
Tornado Warnings in Colorado, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.